Clinical nephrology. Case studies · 2024
Multiple electrolyte disorders triggered by proton pump inhibitor-induced hypomagnesemia: Case reports with a mini-review of the literature.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Souza Camila Costa, Rigueto Larissa G, Santiago Henrique Costa, Seguro Antonio Carlos, Girardi Adriana Castello, Luchi Weverton Machado
Аннотация
Drug-induced hypomagnesemia is an adverse effect with the potential for serious and fatal outcomes. Although rare, chronic use of proton pump inhibitors (PPIs) can cause hypomagnesemia due to impaired intestinal absorption, mainly attributed to reduced transcellular transport of magnesium via transient receptor potential melastatin 6 (TRPM6) and 7 (TRPM7) channels. However, a reduction of magnesium paracellular absorption due to the downregulation of intestinal claudins has also been reported. PPI-induced hypomagnesemia can trigger other concomitant electrolyte derangements, including hypokalemia, hypocalcemia, hypophosphatemia, and hyponatremia. Here we report two cases of multiple electrolyte disorders associated with PPI-induced hypomagnesemia, the clinical manifestations of which were cardiac arrhythmia, cognitive changes, and seizure crisis. These cases illustrate the need to monitor serum magnesium levels in patients on long-term PPI use, especially in the elderly and those with malabsorptive bowel syndromes or taking loop diuretics and thiazides.